MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 42MM; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 42MM; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,3.5 MINI, 42MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an mis bunion procedure (b)(6) 2020.While implanting a second screw the compression ft screw (ar-8730-42h) broke about mid-shaft.Reporter states correct drilling was performed and the patient bone quality was average.All pieces were fully retrieved from the patient.The case was completed using a lapidus plate.No additional unplanned incisions were needed to remove the screw pieces however a bigger incision was needed to put the lapidus plate on.A profile drill for 3.5 screw and a 2.7 drill bit had been used to prep the bone socket.A t-10 cannulated hexalobe driver with a ratcheting handle was used to implant the screw.
 
Additional Manufacturer Narrative
The reported event is confirmed upon investigation of the returned product.Visual evaluation identified that the screw had fractured in half along the threads.Additionally, the hex feature revealed signs of use and minor stripping of the hex points.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces while inserting the device.

Brand Name
COMPR FT SCRW,3.5 MINI, 42MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10443262
Report Number1220246-2020-02092
Device Sequence Number19827130
Product Code HWC
UDI-Device Identifier00888867303331
UDI-Public00888867303331
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K182361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI, 42MM
Device Catalogue NumberAR-8730-42H
Device Lot Number10355036
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;